Alert archive / Kansas / Wind Advisories in 2023
Wind Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 6, 2023, 1:42 PM CST for 9 counties in Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2023, 1:42 PM CST (19:42 UTC)
- Expired
- Feb 6, 2023, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250 WWUS73 KICT 061942 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 142 PM CST Mon Feb 6 2023 KSZ070>072-094>096-098>100-070000- /O.NEW.KICT.WI.Y.0003.230206T1942Z-230207T0000Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 142 PM CST Mon Feb 6 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Greenwood, Woodson, Allen, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
666 WWUS73 KICT 062355 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 555 PM CST Mon Feb 6 2023 KSZ070>072-094>096-098>100-070100- /O.EXP.KICT.WI.Y.0003.000000T0000Z-230207T0000Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 555 PM CST Mon Feb 6 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Gusty southwest winds will shift to the north as a cold front moves over the area this evening. Gusty northwest winds will gradually subside as we move through the overnight hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 6, 12:10 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 6, 12:10 PM CST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1210 PM CST Mon Feb 6 2023 ...Updated Aviation Discussion... .SHORT TERM...(Today through Wednesday night) Issued at 237 AM CST Mon Feb 6 2023 Weak ridging will gradually move to the east of the forecast area today, influence from the shortwave over the western Conus leading to SW flow returning to most locations for the afternoon hours. As the afternoon hours progresses, a cold front will drop east- southeast across the forecast area. The SW flow will lead to warm advection and optimal downslope conditions for most of southern KS, with compressional heating ahead of the cold front leading to max temperatures climbing into the middle 60s for most of southern KS, even with some increasing cloud cover. Moisture is limited, as the above mentioned cold front moves southeast into southeast KS by late this afternoon. Latest RAP shows low level moisture return increasing enough for a possible rain chance for areas east of the KS Turnpike, as convergence along the front increases increases by late this afternoon or early this evening. Latest Hi-rez solutions suggest most of the low level moisture may be shunted to the east of the forecast area, which suggests pops further west towards the Turnpike may be too high. Will leave a low pop in for now. Frontal boundary looks to drop well south of the area tonight, which will lead to a lull in the precipitation chances for tonight through the morning hours on Tue. Will leave a low pop along the KS/OK border in case moisture overruns the front. but think most locations in KS will stay dry. Shortwave in the SW Conus will move rapidly east into the southern plains on Tue evening and Tue night. GFS and ECMWF differ on how this system moves across the southern plains, with the GFS taking on more of a negative tilt as it lift NE into NE OK, and Ark. While the ECMWF is more progressive with shortwave. Either solution suggests increasing chances of precipitation for areas south and southeast of highway 50 for Tue night through early on Wed, as warm advection increases ahead of this shortwave. This will lead to the frontal boundary pushing back north as a warm front, which suggests precipitation type east of the Turnpike will be in the form of rain. Precip type may be a little tricky for areas west of the KS Turnpike, where temps will fall to near freezing, with moisture increasing in the dendritic growth zone. So could a mix of rain and snow, or rain changing to snow for areas west of an KEMP to KICT line. So will go with a rain/snow mention, with a light snow mention north of highway 50. Still not looking like an impactful winter event with mostly rain with a brief period of rain/snow mix by Wed morning, with NO freezing rain or sleet anticipated. Ketcham .LONG TERM...(Thursday through Sunday) Issued at 237 AM CST Mon Feb 6 2023 Mid level pattern remains progressive with another shortwave diving south out of the Northern Rockies, into the Central Rockies by Thu morning and across the Southern Plains by Thu afternoon. This wave will bring another precip chance on Thu with a mix of rain/snow or all snow possible. Due to it's progressive nature, not expecting anything too significant, but light accumulation amounts may occur. Current GFS seems to have better moisture to work with than the ECMWF, which suggests lighter precip amounts. Still something to keep an eye on. Both the GFS and ECMWF both suggest that a cool down will occur on the backside of this second shortwave, which will push temperatures back closer to normal for Thu night and Fri. Cool down looks to be short lived, as warm advection and downslope flow returns for the weekend, as the next shortwave digs into the Sw Conus. Ketcham && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1157 AM CST Mon Feb 6 2023 VFR conditions and a wind shift expected today. A cold front will continue to move southeastward across the area today, currently moving across central KS. Ahead of the front, gusty south winds will be in place across portions of south central and southeast KS. As the front approaches, winds will veer, and become northwesterly as the front passes. Winds will become north to NNE by late morning tomorrow. Southeast KS could see some rain showers this evening, however, chances are only slight across KCNU so left just a VCSH for now. Some scattered MVFR cigs may try to work in as rain showers develop over southeast KS, but confidence in occurrence is low. && .FIRE WEATHER... Issued at 237 AM CST Mon Feb 6 2023 Very high fire danger will be possible this afternoon across southeast Kansas. Strong south/southwest winds are likely this afternoon across southeast Kansas with sustained speeds in the 20-30 mph range with gusts up to 35 mph. Afternoon relative humidity values are forecast to be in the 50-60% range. Due to the strong winds and dry grasses, a very high fire danger is anticipated this afternoon across southeast Kansas. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 34 48 30 / 0 10 20 30 Hutchinson 62 31 47 26 / 0 0 10 20 Newton 65 33 47 28 / 0 10 10 30 ElDorado 67 35 47 31 / 10 10 20 40 Winfield-KWLD 69 37 48 32 / 0 20 30 40 Russell 54 26 48 23 / 0 0 0 10 Great Bend 56 27 48 24 / 0 0 0 10 Salina 59 30 48 26 / 0 0 0 20 McPherson 61 30 46 26 / 0 0 10 20 Coffeyville 68 40 47 37 / 0 50 50 60 Chanute 69 38 47 34 / 0 30 40 50 Iola 68 38 46 33 / 0 20 30 50 Parsons-KPPF 68 39 46 36 / 0 40 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...KMB FIRE WEATHER...Ketcham
Hazardous weather outlook, Feb 6, 2:59 AM CST, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 259 AM CST Mon Feb 6 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070900- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 259 AM CST Mon Feb 6 2023 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Warm temperatures will combine with gusty south wind to create a very high grassland fire danger this afternoon across southeast Kansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance for light snow mixed with rain across central Kansas Tuesday night into early Wednesday and again Thursday night. However, little if any snow accumulation is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Ketcham
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.